Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 215, NWS Lake Charles, LA

July 11, 2021Hardin County, Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this river flood warning at Jul 11, 2021, 8:16 AM CDT for Hardin County, Jefferson County, Orange County, Texas. It took effect at Jul 11, 2021, 4:00 PM CDT. It was in force for 53 hr.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 8:16 AM CDT (13:16 UTC)
In effect from
Jul 11, 2021, 4:00 PM CDT
Expired
Jul 13, 2021, 8:33 PM CDT
In force
53 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Hardin County, TX, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pine Island Bayou near Sour Lake (SOLT2). The gauge peaked at 25.35 ft at Jul 12, 2021, 11:00 AM CDT.

actionminormoderate253007/1107/1207/1307/1407/15
Action stage
22 ft
Minor stage
25 ft
Moderate stage
29 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08041700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

581 
WGUS44 KLCH 111316
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
816 AM CDT Sun Jul 11 2021

...The National Weather Service in Lake Charles LA has issued a 
Flood Warning for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake

Additional information is available at www.weather.gov.


TXC199-245-361-121330-
/O.NEW.KLCH.FL.W.0215.210711T2100Z-210713T0600Z/
/SOLT2.1.ER.210711T2100Z.210712T0000Z.210712T1800Z.NO/
816 AM CDT Sun Jul 11 2021

The National Weather Service in Lake Charles has issued a

* Flood Warning for
  the Pine Island Bayou Near Sour Lake.
* From this afternoon to early Tuesday morning.
* At 7:45 AM CDT Sunday the stage was 24.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 25.1 feet this evening. It will then 
  fall below flood stage early tomorrow afternoon.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near 
  the river. Low spots on Old Sour Lake Road are under water.

&&


                 Fld   Observed           Forecasts (7 am CDT)     
Location         Stg   Stg   Day/Time     Mon   Tue   Wed          

Pine Island Bayou
Sour Lake        25.0  24.7  Sun 7 am CDT 25.0  24.6  23.9         





&&

LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
      3004 9445

$$

mkc
4 follow-up statements
870 
WGUS84 KLCH 120057
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
757 PM CDT Sun Jul 11 2021

...The Flood Warning is extended for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake

...The Flood Warning continues for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

  Neches River at Neches River Saltwater Barrier

Additional information is available at www.weather.gov.


TXC199-245-361-130100-
/O.EXT.KLCH.FL.W.0215.000000T0000Z-210714T0000Z/
/SOLT2.1.ER.210711T2115Z.210712T1800Z.210713T1200Z.NO/
757 PM CDT Sun Jul 11 2021

...The Flood Warning is now in effect until Tuesday evening...

The Flood Warning continues for
  the Pine Island Bayou Near Sour Lake.
* Until Tuesday evening.
* At 6:45 PM CDT Sunday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:45 PM CDT Sunday was 25.1 feet.
* Forecast...The river is expected to rise to a crest of 25.3 feet 
  early tomorrow afternoon. It will then fall below flood stage 
  Tuesday morning.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near 
  the river. Low spots on Old Sour Lake Road are under water.

&&


                 Fld   Observed           Forecasts (7 pm CDT)     
Location         Stg   Stg   Day/Time     Mon   Tue   Wed          

Pine Island Bayou
Sour Lake        25.0  25.1  Sun 6 pm CDT 25.3  24.8  24.2         





&&

LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
      3004 9445

$$

LAC011-019-TXC351-361-121800-
/O.EXT.KLCH.FL.W.0214.000000T0000Z-210712T1800Z/
/DWYT2.1.ER.210710T0607Z.210711T1215Z.210712T0600Z.NO/
757 PM CDT Sun Jul 11 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Sabine River Near Deweyville.
* Until early tomorrow afternoon.
* At 6:45 PM CDT Sunday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:45 PM CDT Sunday was 24.1 feet.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 22.9 feet Friday 
  evening.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (7 pm CDT)     
Location    Stg   Stg   Day/Time     Mon   Tue   Wed          

Sabine River
Deweyville  24.0  24.1  Sun 6 pm CDT 23.7  23.2  23.4         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

TXC199-241-245-361-130100-
/O.CON.KLCH.FL.W.0213.000000T0000Z-210716T0600Z/
/NSBT2.1.WT.210709T2223Z.210713T0000Z.210715T0600Z.NO/
757 PM CDT Sun Jul 11 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Neches River at Neches River Saltwater Barrier.
* Until early Friday morning.
* At 7:15 PM CDT Sunday the stage was 3.9 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 4.1 feet tomorrow evening.
* Impact...At 5.0 feet, Water is about two feet over portions of 
  Four Oaks Ranch Road.

&&


  Fld   Observed           Forecasts (7 pm CDT)
Location                     Stg   Stg   Day/Time     Mon   Tue   Wed

Neches River
Neches River Saltwater Barri 4.0   3.9   Sun 7 pm CDT 4.1   4.1   4.0





&&

LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421

$$

Mogged
685 
WGUS84 KLCH 130145
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
845 PM CDT Mon Jul 12 2021

...The Flood Warning is extended for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake

Additional information is available at www.weather.gov.


TXC199-245-361-140145-
/O.EXT.KLCH.FL.W.0215.000000T0000Z-210714T0600Z/
/SOLT2.1.ER.210711T2115Z.210712T1930Z.210713T1800Z.NO/
845 PM CDT Mon Jul 12 2021

...The Flood Warning is now in effect until early Wednesday 
morning...

The Flood Warning continues for
  the Pine Island Bayou Near Sour Lake.
* Until early Wednesday morning.
* At 7:45 PM CDT Monday the stage was 25.3 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 PM CDT Monday was 25.4 feet.
* Forecast...The river is expected to fall below flood stage early 
  tomorrow afternoon and continue falling to 21.6 feet Saturday 
  evening.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near 
  the river. Low spots on Old Sour Lake Road are under water.

&&


                 Fld   Observed           Forecasts (7 pm CDT)     
Location         Stg   Stg   Day/Time     Tue   Wed   Thu          

Pine Island Bayou
Sour Lake        25.0  25.3  Mon 7 pm CDT 24.9  24.5  23.9         





&&

LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
      3004 9445

$$

Warthen
171 
WGUS84 KLCH 131611
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
Issued by National Weather Service Houston/Galveston TX
1111 AM CDT Tue Jul 13 2021

...The Flood Warning continues for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake

For the Pine Island Bayou...including Sour Lake...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 100 AM CDT.

&&


TXC199-245-361-140600-
/O.CON.KLCH.FL.W.0215.000000T0000Z-210714T0600Z/
/SOLT2.1.ER.210711T2115Z.210712T1930Z.210713T1800Z.NO/
1111 AM CDT Tue Jul 13 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pine Island Bayou Near Sour Lake.
* Until just after midnight tonight.
* At 7:45 PM CDT Monday the stage was 25.3 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 PM CDT Monday was 25.4 feet.
* Forecast...The river is expected to fall below flood stage this 
  afternoon and continue falling to 21.6 feet Saturday evening.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near 
  the river. Low spots on Old Sour Lake Road are under water.

&&


                 Fld   Observed           Forecasts (1 pm CDT)     
Location         Stg   Stg   Day/Time     Wed   Thu   Fri          

Pine Island Bayou
Sour Lake        25.0  25.3  Mon 7 pm CDT 24.1  23.0  21.3         





&&

LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
      3004 9445

$$

HGX
062 
WGUS84 KLCH 140133
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
833 PM CDT Tue Jul 13 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Pine Island Bayou Near Sour Lake

TXC199-245-361-140245-
/O.CAN.KLCH.FL.W.0215.000000T0000Z-210714T0133Z/
/SOLT2.1.ER.210711T2115Z.210712T1930Z.210713T1700Z.NO/
833 PM CDT Tue Jul 13 2021

...The Flood Warning for the Pine Island Bayou Near Sour Lake has 
been cancelled...

The Flood Warning is cancelled for
  the Pine Island Bayou Near Sour Lake.
* At 7:45 PM CDT Tuesday the stage was 24.8 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to fall to 19.8 feet Sunday 
  evening.

&&


                 Fld   Observed           Forecasts (7 pm CDT)     
Location         Stg   Stg   Day/Time     Wed   Thu   Fri          

Pine Island Bayou
Sour Lake        25.0  24.8  Tue 7 pm CDT 24.0  23.0  21.6         





&&

LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
      3004 9445

$$

Tingler

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jul 11, 7:32 AM CDT, 44 minutes earlier.

Area forecast discussion, Jul 11, 7:32 AM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
732 AM CDT Sun Jul 11 2021

.UPDATE...
Forecast update for the area.

&&

.DISCUSSION...

PoPs were updated to better reflect current radar reflectivity and
current trends. A decaying MCS will enter our area within the next
few hours and will bring showers and thunderstorms throughout the
area into the afternoon.

55

&&

.PREV DISCUSSION... /issued 655 AM CDT Sun Jul 11 2021/

DISCUSSION...
For 12Z TAF issuance.

AVIATION...
Thunderstorms have begun forming across Central LA this morning.
Direct impacts for AEX will not be expected within the next few
hours. However, a decaying convective system is approaching from
the north. It will be arriving within the next several hours and
will affect AEX. MVFR/IFR conditions will be possible if storms
pass over a terminal. The decaying convective system may impact
southern terminals in the afternoon. Chances for storms will
diminish in the evening hours with the possibility remaining low
overnight for the southern terminals. AEX will continue to have
significant chances for thunderstorms through the evening and
nighttime into the morning hours. Patchy morning fog will be
possible for AEX.

55

PREV DISCUSSION... /issued 423 AM CDT Sun Jul 11 2021/

DISCUSSION...

SHORT TERM [Today through 12Z Wednesday]...

An MCS is currently making its way southward in OK/TX associated
with the frontal system in the Central U.S. This MCS is expected to
dissipate before reaching our area. However, there will be upper-
level divergence from a jet streak across the U.S. (lower right
entrance region) that will support the possibility for development
of showers and thunderstorms this morning through the afternoon.

As the front continues to approach our area this evening, forced
ascent may trigger additional showers and thunderstorms. Storms may
make their way into the area from the west/northwest overnight as
well. The primary focus will be for northern parts of our area. The
HRRR is showing possible convective systems from Texas making their
way into our area during the evening/overnight hours into Monday
morning. The shortwave energy that does arrive Monday morning will
likely enhance chances for showers and thunderstorms during the day
Monday as this energy interacts with moisture from the Gulf of
Mexico as well as convergence boundaries that may form due to
daytime heating. Therefore, overall precipitation chances for Monday
will be elevated.

Energy from the front will still remain in our area on Tuesday.
Light onshore flow will continue through the end of the period. The
inflow of moisture combined with remaining mid/upper-level energy
and daytime heating will lead to elevated chances for showers and
thunderstorms on Tuesday.

55

LONG TERM [Wednesday through Sunday]...

Much of the same looks in store for the extended portion of the
forecast period.

The area is progged to remain under a mid/upper-level weakness or
troffing through at least mid-week, while forecast soundings show
moisture remaining at or above seasonal norms (PWAT values ranging
from 1.8 to 2.1 inches). Even with the lack of good forcing
mechanisms both sfc/aloft, the excessive moisture and good
instability combined with low trigger temps and no cap spells
scattered to widespread diurnal convection Wednesday into Thursday.
Late night nocturnal activity looks more confined to the coastal
waters and maybe the immediate coastal zones as opposed to the more
widespread activity we've seen of late. Daytime temps will continue
to run just below seasonal norms, thanks to the widespread cloud
cover/precip.

GFS/EC both show hints of the ern CONUS ridge beginning to
retrograde back towards the wrn Gulf region by Friday...however an
erly wave is progged to undercut this feature and trek wwd across
the cntl/nrn Gulf, unfortunately spelling additional showers/storms
for the end of the work week and next weekend.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  91  73  88  72 /  70  60  80  30
LCH  89  77  90  75 /  50  30  50  20
LFT  91  76  90  75 /  50  40  60  20
BPT  90  76  90  76 /  40  20  40  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 11, 4:24 AM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
424 AM CDT Sun Jul 11 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-120930-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
424 AM CDT Sun Jul 11 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Light and patchy fog will be possible this morning but any that
develops will quickly diminish after sunrise. Showers and
thunderstorms will be expected through the daytime hours into the
overnight hours. Locally heavy downpours and occasional to frequent
cloud to ground lightning will be the main hazards.

Otherwise, the probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A daily chance for mainly daytime and early evening thunderstorms.
Locally heavy downpours and occasional to frequent cloud to ground
lightning will be the main hazards.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-120930-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
424 AM CDT Sun Jul 11 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Showers and thunderstorms will be possible through the daytime hours
into the overnight hours. The storms will bring locally higher winds
and seas, along with occasional to frequent cloud to water
lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A daily chance for scattered showers and thunderstorms will be
possible. The storms will bring locally higher winds and seas, along
with occasional to frequent cloud to water lightning.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.